Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 55, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 25, 2007, 2:46 AM CDT for Crockett County, Schleicher County, Sutton County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2007, 2:46 AM CDT (07:46 UTC)
- Expired
- May 25, 2007, 8:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Crockett County, TX, Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:35 AM CDT | FLASH FLOOD | 35 Sw Ozona, TX | BRIDGE BETWEEN TERRELL AND CROCKETT COUNTY IN SOUTHWEST PART OF COUNTY WHICH IS ROUTE TO TERRELL GAS PLANT IS IMPASSABLE DUE TO HIGH WATER ACROSS PECOS RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3244 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 250748
FFWSJT
TXC105-413-435-251345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
246 AM CDT FRI MAY 25 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCHLEICHER COUNTY IN WEST CENTRAL TEXAS
CROCKETT COUNTY IN WEST CENTRAL TEXAS
SUTTON COUNTY IN WEST CENTRAL TEXAS
* UNTIL 845 AM CDT
* AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM CONTINUED THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OZONA...
ELDORADO...AND SONORA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...DRAWS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3105 10214 3095 10187 3071 10175 3063 10159
3042 10164 3032 10164 3032 10015 3107 10014
$$
111 follow-up statement
000
WGUS74 KSJT 251327
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
822 AM CDT FRI MAY 25 2007
TXC105-413-435-251345-
SCHLEICHER TX-CROCKETT TX-SUTTON TX-
822 AM CDT FRI MAY 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
SUTTON...CROCKETT AND SCHLEICHER COUNTIES...
AT 818 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUSE
ROADS FLOODED FROM OVERNIGHT THUNDERSTORMS THAT PRODUCED HEAVY RAIN
ACROSS THE WARNED AREA. FROM SUTTON TO SCHLEICHER COUNTY...FM ROAD
2129 IS CLOSED DUE TO FLOODING. IN ADDITION...IN SCHLEICHER
COUNTY...OFFICIALS REPORTED THAT FM ROAD 1864 IS CLOSED DUE TO
FLOODING.
WHILE HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA...ADDITIONAL
THUNDERSTORM DEVELOPMENT IS POSSIBLE LATER TODAY. WITH THIS NEW
DEVELOPMENT...MORE HEAVY RAIN COULD CAUSE ADDITIONAL FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3105 10214 3095 10187 3071 10175 3063 10159
3042 10164 3032 10164 3032 10015 3107 10014
$$
JMJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 11:27 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 24, 11:27 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1127 PM CDT THU MAY 24 2007 .AVIATION... THE COLD FRONT HAS MOVED INTO THE INTERSTATE 10 CORRIDOR AND IS EXPECTED TO STALL AND PERHAPS RETREAT NORTH. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE SOUTHERN HALF OF WEST CENTRAL TEXAS THROUGH THE NEXT SEVERAL HOURS AFFECTING PRIMARILY THE INTERSTATE 10 TERMINALS. THE SHOWERS AND THUNDERSTORMS WILL SPREAD OVER THE ENTIRE AREA BEFORE DAYBREAK. CEILINGS WILL REMAIN AT MVFR TO IFR THROUGH MIDMORNING. MVFR CONDITIONS WILL CONTINUE THROUGH MOST OF THE AFTERNOON BEFORE LIFTING TO VFR BY LATE AFTERNOON. THUNDERSTORM ACTIVITY SHOULD ALSO BE ON THE WANE LATE THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 1120 PM CDT THU MAY 24 2007/ UPDATE... LATEST SATELLITE AND WSR-88D DATA INDICATE THUNDERSTORMS CONTINUING ALONG AND JUST SOUTH OF INTERSTATE 10 WHERE THE SURFACE FRONT HAS STALLED. FLASH FLOOD WARNING CONTINUES FOR OUR NORTHERN EDWARDS PLATEAU COUNTIES UNTIL 245 AM CDT TONIGHT. LATEST CHANGE TO GRIDS AND ZONE PRODUCT REDUCED POPS FOR THE REMAINDER OF TONIGHT TO SLIGHT CHANCE ACROSS MOST OF THE BIG COUNTRY...MAINLY NORTH OF INTERSTATE 20. ALONG AND SOUTH OF INTERSTATE 20...ACROSS THE CONCHO VALLEY...AND THROUGHOUT THE HEARTLAND...CHANCE POPS LOOK REASONABLE. ACROSS OUR SOUTHERN SIX COUNTIES...DECIDED TO CONTINUE LIKELY POPS. ALSO...ADJUSTED GRID TEMPERATURES FOR THE REMAINDER OF TONIGHT...MAINLY TO BRING THEM IN LINE WITH THE CURRENT COOL TEMPERATURES DOMINATING WEST CENTRAL TEXAS. 23/HUBER PREV DISCUSSION... /ISSUED 812 PM CDT THU MAY 24 2007/ UPDATE... LATEST SATELLITE DATA INDICATE THE SURFACE COLD FRONT CONTINUES A SLOW MIGRATION INTO THE NORTHERN EDWARDS PLATEAU AND THE NORTHWEST HILL COUNTRY. THE GREATEST NUMBER OF SHOWERS AND THUNDERSTORMS NOW EXTEND ALONG AND SOUTH OF A LINE FROM BIG LAKE TO MASON. FARTHER SOUTHEAST ACROSS TEXAS...A NORTHWEST PROGRESSING SURFACE BOUNDARY IS ALSO INITIATING SHOWERS AND THUNDERSTORMS. THIS BOUNDARY WILL LIKELY CONTINUE TO COLLIDE WITH THE COLD FRONT. LATEST RUC INDICATES BEST RAINFALL CHANCES WILL CONTINUE OVER OUR SOUTHEASTERN COUNTIES THIS EVENING. LOW-LEVEL JET MAY DEVELOP AFTER MIDNIGHT AND PUSH THE LOW-LEVEL CONVERGENCE ZONE NORTH A LITTLE. HOWEVER...BELIEVE THE BEST CHANCES FOR ADDITIONAL RAINFALL WILL BE ACROSS OUR SOUTHERN COUNTIES. ADJUSTED GRIDS AND ZONE PRODUCT TO REFLECT BETTER CHANCES ACROSS OUR SOUTHERN COUNTIES FOR THE REMAINDER OF TONIGHT. WILL LIKELY ISSUE ANOTHER UPDATE LATER THIS EVENING TO REFLECT LATEST TRENDS. 23/HUBER PREV DISCUSSION... /ISSUED 645 PM CDT THU MAY 24 2007/ AVIATION... THE SHOWERS AND THUNDERSTORMS OVER THE CONCHO VALLEY...NORTHWEST HILL COUNTRY AND THE HEARTLAND WILL CONTINUE THROUGH THE EVENING...AS A BOUNDARY MOVES SOUTH NEW SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE NORTHERN EDWARDS PLATEAU. WITH ALL THE RAIN AROUND CIGS WILL HOVER AROUND MVFR/IFR...WITH KABI...KSOA AND KBBD CIGS TENDING TOWARDS IFR MORE THAN MVFR. WINDS WILL SHIFT NORTH AT KSOA AND KJCT TONIGHT AS THE BOUNDARY MOVES THROUGH. ALL TERMINALS SHOULD BEGIN TO SHIFT EAST THEN SOUTHEAST LATE TONIGHT ...EARLY TOMORROW. SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN POSSIBLE TOMORROW...SO HAVE INCLUDED PROB30S IN THE TAFS. PREV DISCUSSION... /ISSUED 157 PM CDT THU MAY 24 2007/ SHORT TERM... LINEAR MCS EXTENDING FROM SOUTHERN OKLAHOMA ACROSS NORTHWEST TEXAS...INCLUDING THE BIG COUNTRY. ALREADY HEAVY RAINFALL ACROSS THE BIG COUNTRY...WITH ABI REPORTING NEAR 1.5 INCHES. OTHER SCATTERED STORMS DEVELOPING ACROSS THE CONCHO VALLEY AND HEARTLAND WHERE BETTER INSTABILITY IS LOCATED. THUNDERSTORMS A GOOD BET TONIGHT DUE TO ABUNDANT LOW LEVEL MOISTURE AND COLD FRONT MOVING SOUTH ACROSS THE CWFA. HEAVY RAINFALL LIKELY DUE TO SLOW MOVING STORMS AND PWS OF 1.25 TO 1.5 INCHES. A FEW STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING SOUTH OF I-20. SHOWERS AND THUNDERSTORMS FOR FRIDAY WITH HEAVY RAINFALL LIKELY ACROSS THE CWFA. LONG TERM... ACTIVE WEATHER THROUGH THE MEMORIAL DAY WEEKEND WITH ROUNDS OF THUNDERSTORMS AND HEAVY RAINFALL. THE FRONTAL BOUNDARY WILL REMAIN OVER THE CWFA...ALONG WITH AN UPPER LEVEL LOW DEVELOPING ACROSS TEXAS. THE EUROPEAN MODELS ARE STRONGER THEN THE US MODELS WITH THE UPPER LOW...AND THIS LOOKS GOOD. ALSO...SOME UPPER LEVEL JET ENERGY WILL BE OVER THE AREA. SO MORE HEAVY RAIN FOR SATURDAY AND POSSIBLY SUNDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCAL AMOUNTS OF 5 INCHES WILL BE POSSIBLE THROUGH SATURDAY EVENING. ALSO...AN ISOLATED SEVERE STORM OR TWO WILL BE POSSIBLE. SCATTERED STORMS FOR MONDAY...THEN ISOLATED STORMS POSSIBLE ON TUESDAY. WARMER AND DRIER WEATHER FOR NEXT WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 77 60 74 63 / 80 30 60 50 SAN ANGELO 80 63 76 63 / 60 30 60 50 JUNCTION 81 64 76 66 / 80 60 60 50 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 15/99/15
Hazardous weather outlook, May 24, 2:41 PM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 241 PM CDT THU MAY 24 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 241 PM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA THROUGH SATURDAY 7 PM A COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH AND WILL EVENTUALLY STALL ACROSS THE CONCHO VALLEY AND THE HEARTLAND. SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR AND BEHIND THE FRONT. THE MAIN THREAT WITH THESE STORMS IS LOCALLY HEAVY RAINFALL...SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WEAK STATIONARY FRONT WILL CONTINUE TO BE FOCUS FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY. A WEAK UPPER LEVEL TROUGH WILL MOVE INTO THE REGION THIS WEEKEND INTO MEMORIAL DAY...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. AGAIN...WHILE THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN...AN ISOLATED STORM COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:56 PM CDT | Flash Flood Warning | SJT | Mason | 2 hr |
| May 24, 8:49 PM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 6 hr |
| May 25, 2:03 AM CDT | Flash Flood Warning | SJT | Kimble | 6 hr |
| May 25, 6:13 AM CDT | Flash Flood Warning | SJT | Menard, Schleicher | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.